Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Having cough and cold. Taking medicine for kidney stone. Is it fine to take medicine for cold with it? - Online Doctor Chats

Date : 08-Jun-2013
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:How can I help you?
User:I am having cough and cold since last 7-8 days
User:I am taking soem kidney stone medication
User:so is it okay to take medicines for cough and cold?
Doctor:What medicines are you on for cough and cold
Doctor:and what medicines are you taking for kidney stone?
Doctor:Usually the common medications given for cough and cold are safe with less known interactions with other drugs, however
Doctor:I would be able to comment better if you can list the medications which you are taking now.
User:ok..I was taking some antibiotics..since I have undergone stent removal operation recently
User:currently I am taking K Cit syrup
Doctor:K cit syrup is fine and you can take this along with general medications given for cough and cold.
Doctor:It will not cause any interactions / side effects.
Doctor:Have you followed?
User:what should I take for cough and cold?
Doctor:Have you seen a doctor during the last 7 days for cough and cold?
User:no..but I took 1 cetrizine once
Doctor:Ok, can you brief me about your symptoms?
Doctor:Do you have nasal congestion / blocked nose / running nose?
User:yes..usually it happens at night
Doctor:Are you running fever?
Doctor:Do you have sorethroat / pain while swallowing?
Doctor:Do you feel any irritation / sensation in your throat while sleeping?
Doctor:Is there a headache?
User:but cough is there continuously
Doctor:Sometimes refers to - headache or throat irritation while sleeping?
User:throat irritation is not much
Doctor:Are you producing sputum / phlegm with cough?
Doctor:Can you specify the color; quantity and consistency of the phlegm?
User:yellowish..its not coming cough is completely dry
Doctor:Thanks for providing the necessary details.
Doctor:Let me brief you.
Doctor:You probably seem to have an upper respiratory tract inflammation where the nasal discharge is trickling behind through the throat.
Doctor:This leads to cough and the sputum production.
Doctor:It is good to know that the sputum production is getting cleared and you are not running fever.
Doctor:However without a clinical examination it would not be possible to predict the true nature/severity of the condition.
Doctor:Based on the details provided, I feel you may be having sinus inflammation (sinusitis).
Doctor:Therefore along with consulting an ENT specialist, I suggest the following measures for temporary relief.
Doctor:1. Take deep steam inhalation thrice a day.
Doctor:You can add contents of Karvol Plus capsule into the hot water and inhale for better effectiveness.
Doctor:2. Use Saline nasal spray three times a day.
Doctor:Nasal decongestants such as oxymetazoline can be sparingly used if the symptoms are severe.
Doctor:3. Sleep in a lateral position. Avoid sleeping supine (flat).
Doctor:4. Over the counter cough syrup containing dextromethorphan - such as benadryl can be used twice a day.
Doctor:5. Avoid cold and refrigerated food and drinks.
Doctor:6. Keep yourself warm and hydrated.
Doctor:7. Lastly plan to visit an ENT specialist closeby at the earliest for a personalised prescription.
Doctor:All these measures will not effect the use of K-cit syrup.
Doctor:Have you followed?
Doctor:Do you have any other query?
User:Yes Doctor..
User:Thanks a lot
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor